J. Phys. I France
Volume 7, Numéro 5, May 1997
Page(s) 653 - 661
DOI: 10.1051/jp1:1997182
J. Phys. I France 7 (1997) 653-661

Traversal Time as a Function of the Size of the Wavepacket

J. Ruiz1, M. Ortuño1, E. Cuevas1 and V. Gasparian2

1  Departamento de Física, Universidad de Murcia, Murcia, Spain
2  Department of Physics, University of Yerevan, Yerevan, Armenia

(Received 29 July 1996, received in final form 22 January 1997, accepted 28 January 1997)

We calculate numerically the transmission coefficient and the traversal time for finite Gaussian wavepackets as a function of their widths. We consider electromagnetic waves crossing a slab and a periodic structure. We find that the periodic structure can be crossed at superluminal velocities for wavenumbers in the optical gap and sizes larger than the thickness of the system. The corresponding transmission coefficients are very small. The long wavepacket limit of the traversal time coincides with previous analytical results for the real component of the interaction time. The imaginary component of this time only affects the change in size of the wavepacket.

© Les Editions de Physique 1997

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.